Existence and uniqueness of the MLEs for normal distribution based on general progressively type-II censored samples. (English) Zbl 1116.62320

Summary: We prove that the MLEs of the parameters \(\mu\) and \(\sigma\) of a normal population, based on general progressively Type-II censored samples, exist and are unique.


62F10 Point estimation
62N01 Censored data models
Full Text: DOI


[1] Balakrishnan, N.; Aggarwala, R., Progressive Censoring: Theory, Methods, and Applications (2000), Birkhaüser: Birkhaüser Boston
[2] Balakrishnan, N.; Sandhu, R. A., Best linear unbiased and maximum likelihood estimation for exponential distributions under general progressive Type-II censored samples, Sankhy \(ā\) Ser. B, 58, 1-9 (1996) · Zbl 0873.62025
[3] Balakrishnan, N.; Kannan, N.; Lin, C.-T.; Ng, H. K.T., Point & interval estimation for the normal distribution based on progressively Type-II censored samples, IEEE Trans. Reliab., 52, 90-95 (2003)
[4] Mäkeläinen, T.; Schmidt, K.; Styan, G. P.H., On the existence and uniqueness of the maximum likelihood estimate of a vector-valued parameter in fixed-size samples, Ann. Statist., 9, 758-767 (1981) · Zbl 0473.62004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.